Rash related to Erbitux

Ultima Vez Modificado: 10 de junio del 2007

Share article


Question

Dear OncoLink "Ask The Experts,"

What recommendations do you have for treating skin rash associated with Erbitux?

Answer

Beth Eaby, MSN, CRNP, OCN, Bboard certified nurse practitioner and nationally certified oncology nurse, responds:

Skin rash from Erbitux can have varying severity, so treatment varies depending on this. Using a thick emollient cream to moisturize the face and body is step one and can be used to relieve a mild rash or to help prevent one from developing. Patients should also use an SPF of 15 or higher to protect the skin from sun exposure, which can aggravate the rash.

Then, depending on severity, there are several other steps. Using topical antibiotics, such as Clindamycin or oral doxycycline, can be helpful. If there is itching or redness involved, using topical hydrocortisone cream or Elidel cream can be helpful. Keeping any creams in the refrigerator can help if it is a red/burning rash. If the rash continues to worsen, dose reductions may be necessary.

Patients and caregivers should be counseled when starting any targeted therapies about the possibility of skin related side effects and encouraged to report any skin changes promptly. Referral to a dermatologist may be necessary in some cases. It has been shown in several studies that the intensity of the rash can correlate with the tumor response to therapy.



I Wish You Knew

Understanding prostate cancer screening

View More



Blogs and Web Chats

OncoLink Blogs give our readers a chance to react to and comment on key cancer news topics and provides a forum for OncoLink Experts and readers to share opinions and learn from each other.




OncoLink OncoPilot

Frente a un nuevo diagnóstico de cáncer o de cambiar el curso de su tratamiento actual? Deje que nuestro personal de enfermería cáncer que ayudan a pasar!

Más información